Alert archive / Florida / Red Flag Warnings in 2007
Red Flag Warning 100, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Jun 16, 2007, 2:44 AM CDT for 12 counties in Florida. It took effect at Jun 16, 2007, 1:00 PM CDT. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2007, 2:44 AM CDT (07:44 UTC)
- In effect from
- Jun 16, 2007, 1:00 PM CDT
- Expired
- Jun 16, 2007, 2:58 PM CDT
- In force
- 118 min
- Issued by
- NWS Tallahassee, FL
Counties Calhoun County, FL, Gadsden County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL
The radar
The Tallahassee radar (KTLH), 29 km from the middle of the area, began a volume at 07:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 7.7 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2532 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 160744 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 344 AM EDT SAT JUN 16 2007 ...RED FLAG WARNING IN EFFECT FROM 2 PM EDT /1 PM CDT/ THIS AFTERNOON TO 8 PM EDT /7 PM CDT/ THIS EVENING FOR THE INLAND FLORIDA BIG BEND AND EASTERN FLORIDA PANHANDLE DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR THE SAME AREAS DUE TO POSSIBLE LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... .DISCUSSION...VERY WARM AFTERNOON TEMPERATURES TODAY AND SUNDAY WILL COMBINE WITH DRY AIR MIXING DOWN TO THE SURFACE DURING THE AFTERNOON TO PRODUCE RED FLAG CONDITIONS ACROSS THE INLAND EASTERN FLORIDA PANHANDLE AND THE FLORIDA BIG BEND. FLZ007-009>011-013-016>019-026>028-170000- /O.UPG.KTAE.FW.A.0078.070616T1800Z-070617T0000Z/ /O.NEW.KTAE.FW.W.0100.070616T1800Z-070617T0000Z/ /O.NEW.KTAE.FW.A.0079.070617T1800Z-070618T0000Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR- 344 AM EDT SAT JUN 16 2007 /244 AM CDT SAT JUN 16 2007/ ...RED FLAG WARNING IN EFFECT FROM 2 PM EDT /1 PM CDT/ THIS AFTERNOON TO 8 PM EDT /7 PM CDT/ THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM EDT /1 PM CDT/ THIS AFTERNOON TO 8 PM EDT /7 PM CDT/ THIS EVENING. A FIRE WEATHER WATCH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ029-170000- /O.NEW.KTAE.FW.W.0100.070616T1800Z-070617T0000Z/ /O.NEW.KTAE.FW.A.0079.070617T1800Z-070618T0000Z/ LAFAYETTE- 344 AM EDT SAT JUN 16 2007 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING. A FIRE WEATHER WATCH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ JAMSKI
1 follow-up statement
000 WWUS82 KTAE 161958 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 358 PM EDT SAT JUN 16 2007 ...THE RED FLAG WARNING THIS AFTERNOON THROUGH THIS EVENING HAS BEEN CANCELLED FOR THE EASTERN FLORIDA PANHANDLE AND BIG BEND. ALTHOUGH RELATIVE HUMIDITIES MAY BRIEFLY DROP BELOW 35 PERCENT...THE DURATIONS WILL NOT EXCEED WARNING CRITERIA. ...A FIRE WEATHER WATCH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR PORTIONS OF THE FLORIDA BIG BEND DUE TO POSSIBLE LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT... .DISCUSSION...VERY WARM AFTERNOON TEMPERATURES ON SUNDAY WILL COMBINE WITH DRY AIR MIXING DOWN TO THE SURFACE AND WILL LIKELY PRODUCE RED FLAG CONDITIONS ACROSS PORTIONS OF THE FLORIDA BIG BEND. MONDAY THROUGH MID WEEK...INCREASING LOW-LEVEL MOISTURE AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM WILL REDUCE THE FIRE WEATHER THREAT ACROSS THE AREA. FLZ007-009>011-013-162100- /O.CAN.KTAE.FW.W.0100.000000T0000Z-070617T0000Z/ /O.CAN.KTAE.FW.A.0079.070617T1800Z-070618T0000Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN- 258 PM CDT SAT JUN 16 2007 ...RED FLAG WARNING IS CANCELLED... ...FIRE WEATHER WATCH IS CANCELLED... ALTHOUGH RELATIVE HUMIDITIES MAY BRIEFLY DROP BELOW 35 PERCENT ACROSS THE AREA THIS AFTERNOON...THE DURATIONS WILL NOT EXCEED WARNING CRITERIA. $$ FLZ016>019-026>029-171100- /O.CAN.KTAE.FW.W.0100.000000T0000Z-070617T0000Z/ /O.CON.KTAE.FW.A.0079.070617T1800Z-070618T0000Z/ GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE- 358 PM EDT SAT JUN 16 2007 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... ...RED FLAG WARNING IS CANCELLED... ALTHOUGH RELATIVE HUMIDITIES MAY BRIEFLY DROP BELOW 35 PERCENT ACROSS THE AREA THIS AFTERNOON...THE DURATIONS WILL NOT EXCEED WARNING CRITERIA. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ GIBBS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Jun 16, 1:30 AM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jun 16, 1:30 AM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
230 AM EDT SAT JUN 16 2007
.SYNOPSIS...
SKIES RANGED FROM CLEAR MOST AREAS TO MOSTLY CLOUDY WITH CIGS 7-9K
ALONG THE PANHANDLE COAST WHERE RADAR INDICATED ISOLD SHWRS.
TEMPS/DEW POINTS RANGED FROM 70/MID 60S NORTH TO MID 70S/UPPER 60S
COAST. 24 HR TEMP/DEW POINT COMPARISON INDICATES THAT LOCAL AIRMASS
SLIGHTLY WARMER AND WETTER THAN SAME TIME YESTERDAY. WINDS GENERALLY
CALM TO SLY 5 MPH.
.AT UPPER LEVELS...
LOOKING AT THE BIG PIX...RECENT BLOCKING PATTERN WILL FINALLY BEGIN
TO BREAK DOWN. IN NRN STREAM...AMPLIFYING SHORT WAVE ALONG PAC NW
PRIMED TO MOVE RAPIDLY THRU NRN ROCKIES LATER TODAY AND INTO DAKOTAS
BY SUNDAY NIGHT. DOWNSTREAM H5 TROF VCNTY UPPER GREAT LAKES THIS
MORNING TO AMPLIFY AND REACH N ENGLAND 00Z MON. IN SRN STREAM...CWA
REMAINS BETWEEN TWO SYSTEMS...1)A LARGE QSTNRY UPPER LOW SPINNING
ACROSS NRN MOST TX TO SCNTRL OK...AND 2)AN E COAST TROF WITH ASSOCD
LOWS PROVIDING LOCAL E/SE FLOW. OK/TX LOW FORECAST TO REMAIN QSTNRY
THRU SUNDAY B4 OPENING UP AND DRIFTING NEWD.
MEANWHILE...THIS UPPER TROUGH REMAINS ALONG AND JUST OFF EASTERN
SEABOARD WITH THE MAIN AXIS EXTENDING SOUTHWEST ALONG COAST. ASSOCD
PERSISTENT NW ATLANTIC UPPER LOW HAS MOVED N TO A POSITION E OF NEW
ENGLAND. ANOTHER LOW IS SPINNING ALONG THE MID ATLANTIC COAST. LAST
SPOKE OF SHORT WAVE ENERGY ROTATED SWD ON THE BACK SIDE OF THIS
SECOND LOW AND MOVED AWAY FROM NRN GA AROUND MIDNIGHT. WITH ABOVE
UPSTREAM MOVEMENT...E COAST TROUGH GRADUALLY WEAKENING AND ALONG
WITH MID-ATLC LOW WILL FINALLY PUSH INTO ATLC LATER WITH RIDGE
BUILDING EWD IN ITS WAKE SUN. THIS TRANSLATES TO RISING HEIGHTS
AND TEMPS ACROSS THE FORECAST AREA TODAY. BY MONDAY...UPPER RIDGE
WILL BEGIN TO SHIFT TO THE EAST WITH SOUTHERLY FLOW PICKING UP A BIT
AT THE LOW LEVELS. THIS SHOULD ALLOW FOR ENOUGH MOISTURE RETURN TO
GENERATE MORE SCATTERED AFTN AND EVNG ACTIVITY. AT THE SAME
TIME...LOW WITH TROUGH AXIS OVER SRN GULF-S FLA-BAHAMAS WITH
CONVEYOR BELT OF DEEP TROPICAL MOISTURE MAY BEGIN TO MOVE NEWD AND
IMPACT LOCAL AREA.
.AT LOWER LEVELS...
ABOVE UPPER SHORT WAVE DEEPENS SURFACE REFLECTION OVER WY AND THEN
NEWD TO ND BY 12Z SUN. ASSOCD FRONT WILL EXTEND FROM LOW EWD THRU ND
AND INTO UPPER MS VALLEY WITH A DRYLINE EXTENDING SWD THRU CNTRL
PLAINS THIS AFTERNOON WILL DRIFT NWD THRU SUNDAY NIGHT. OF MORE
LOCAL INTEREST ...HIGH PRESSURE OVER THE EASTERN GREAT LAKES WAS
RIDGING DOWN THE EASTERN SEABOARD TO ANOTHER HIGH ALONG CAROLINA
COAST AND THEN SOUTH TO NE GULF AND NORTHERN FL. THIS SYSTEM IS
DOMINATING LOCAL WEATHER PROVIDING DRY TYPE (NE 5-10 MPH) SEA
BREEZE. DRY WEEKEND REFLECTED IN MODEL SOUNDINGS I.E. 00Z GFS TAE
WITH PWAT DROPPING FROM ABOUT 1 1/2 INCH TO 1 INCH 12Z SAT TO 18Z
SUN.
.SHORT TERM...TODAY THROUGH MONDAY
WITH NE STEERING FLOW..ANY SEABREEZE DEVELOPMENT WILL BE SHALLOW AND
LATE DEVELOPING PINNING WEAK SHOWERS NEAR THE COAST. TEMPERATURES TO
RISE INTO THE MID 90S TODAY AND SUNDAY WILL VERY LOW RAIN CHANCES.
THEN...INCREASING MOISTURE ON MONDAY WITH SCT CONVECTION AND TEMPS
DROPPING INTO UPPER 80S-LOW 90S.
.LONG TERM...TUESDAY-FRIDAY
FORECAST A LITTLE TRICKY DEPENDENT ON ABOVE SE GULF LOW MOVEMENT.
MODELS IN GENERALLY GOOD AGREEMENT IN BRINGING DEEP LYR MOISTURE
PLUME FURTHER NWD ON TUES. RIDGE OVER CWA ON MONDAY SHOULD MOVE E OF
CWA BY WED IN RESPONSE TO DEVELOPING MID-MISS VALLEY TROUGH WHICH
WILL EJECT SERIES OF SHORTWAVES ACROSS REGION. GFS HAS BACKED OFF ON
THE STRENGTH OF THE APPROACHING FRONT NEXT WEEK...KEEPING IT NORTH
OF THE AREA. THIS SHOULD ALSO HELP TO KEEP MOISTURE IN PLACE AND
WITH WEAK STEERING AND GRADIENT FLOW...FRONT TO OUR N AND SEA BREEZE
AIDED BY UPPER IMPULSES SHOULD INSURE MID-HI SCATTERED AFTN AND EVNG
CONVECTION EACH DAY. MOSTLY CLOUDY INLAND MAX TEMP HOVER AROUND 90
DEGREES EACH DAY.
&&
.AVIATION...VFR CONDITIONS ARE FCST FOR THE NEXT 24 HRS. A BUILDING
RIDGE OF HIGH PRESSURE ALOFT SHOULD SUPPRESS CONVECTION ON SATURDAY
WITH ONLY A FEW ISOLATED SHWRS OR TSTMS DURING THE AFTERNOON AND
EARLY EVENING. HENCE...COVERAGE TO LOW TO MENTION AT THE TERMINALS.
LIGHT AND VARIABLE WINDS OVERNIGHT WILL BECOME ELY LESS THAN 10 KTS
LATER IN THE MORNING. WINDS AT KPFN WILL SHIFT TO THE SW AND
INCREASE TO AROUND 10 KTS WITH THE PASSAGE OF THE GULF COAST SEA
BREEZE DURING THE EARLY AFTERNOON.
&&
.MARINE...BLEW IN NAM 12 WINDS TO BETTER REFLECT NIGHTTIME WINDS.
CURRENT WIND AND SEAS FORECAST IS PRETTY BENIGN THROUGH MON.
HOWEVER, THAT COULD CHANGE IF LOW PRESSURE ORGANIZING IN THE TROPICS
LIFTS NWD AS DEPICTED IN THE GFS. A MORE LIKELY SCENARIO WOULD BE TO
SEE A TROUGH LIFT INTO THE GULF. EVEN THIS SCENARIO COULD RAISE
WINDS AND SEAS ABOVE CURRENT PREDICTION. CURRENT MARINE FORECAST
HINTS AT INCREASING SEAS/WINDS BUT WILL NOT MAKE SIGNIFICANT
CHANGES UNTIL MORE CONSISTENCY.
&&
.FIRE WEATHER...RECENT DAYS SHOWED THAT MODELS CONTINUE TO
UNDERESTIMATE MIXING DOWN AND LOWER DEW POINTS. EVEN THE GFS MOS
(THE BEST OF THE THREE) WAS STILL NOT LOW ENOUGH WITH ITS DEW POINT
FORECASTS VS OBSERVATIONS, SO WILL UNDERCUT DEW POINTS A FEW MORE
DEGREES AND WITH WARMER TEMPS FORECAST WILL YIELD SUFFICIENT
DURATIONS TO ISSUE A WARNING FOR THIS AFTERNOON AND A WATCH FOR
SUNDAY FOR ALL FA ZONES EXPECT DIXIE...FRANKLIN...BAY AND GULF.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 94 68 94 71 / 10 10 10 05
PANAMA CITY 92 74 91 74 / 10 05 10 10
DOTHAN 93 70 94 71 / 10 10 10 05
ALBANY 94 68 95 71 / 10 05 10 05
VALDOSTA 91 67 94 69 / 10 05 10 05
CROSS CITY 92 68 93 70 / 10 10 20 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING FOR THIS AFTERNOON EXCEPT DIXIE...BAY..GULF
AND FRANKLIN.
FIRE WX WATCH SUNDAY AFTERNOON SAME AREA.
GM...NONE.
&&
AVIATION/FIRE WX...JAMSKI
REST OF DISCUSSION...BLOCKThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:40 PM CDT | Fire Weather Watch | TAE | Calhoun, Gadsden, Holmes, Jackson, Jefferson, Leon and 5 more | 7 hr |
| Jun 16, 2:44 AM CDT | Fire Weather Watch | TAE | Calhoun, Gadsden, Holmes, Jackson, Jefferson, Lafayette and 6 more | 26 hr |
| Jun 16, 4:26 PM CDT | Severe Thunderstorm Warning | TAE | Washington | 16 min |
Nearby
Red Flag Warnings in Florida, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.